Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 33, NWS Wakefield, VA

August 4, 2020Charles City County, James City County, New Kent County, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 4, 2020, 4:15 AM EDT for Charles City County, James City County, New Kent County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2020, 4:15 AM EDT (08:15 UTC)
Expired
Aug 4, 2020, 4:45 AM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charles City County, VA, James City County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 36 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 2:26 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

865 
WFUS51 KAKQ 040815
TORAKQ
VAC036-095-127-040845-
/O.NEW.KAKQ.TO.W.0033.200804T0815Z-200804T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
415 AM EDT Tue Aug 4 2020

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Southeastern Charles City County in east central Virginia...
  Southeastern New Kent County in east central Virginia...
  James City County in southeastern Virginia...

* Until 445 AM EDT.
    
* At 415 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Jamestown, or near Claremont, moving north at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rustic around 425 AM EDT.
  Toano around 430 AM EDT.
  Holdcroft around 435 AM EDT.
  Barhamsville and Ruthville around 440 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Chickahominy Shore, Governors Land, Warren Mill, Diascund, Mount
Airy, Roaches Corner, Kings Corner, Lanexa and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3728 7674 3727 7674 3722 7672 3720 7679
      3723 7682 3722 7692 3724 7696 3728 7699
      3730 7699 3730 7702 3739 7707 3749 7682
TIME...MOT...LOC 0815Z 159DEG 27KT 3724 7685 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
1 follow-up statement
639 
WWUS51 KAKQ 040820
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
420 AM EDT Tue Aug 4 2020

VAC036-095-127-040845-
/O.CON.KAKQ.TO.W.0033.000000T0000Z-200804T0845Z/
Charles City VA-New Kent VA-James City VA-
420 AM EDT Tue Aug 4 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
SOUTHEASTERN CHARLES CITY...SOUTHEASTERN NEW KENT AND WESTERN JAMES
CITY COUNTIES...
        
At 420 AM EDT, a confirmed tornado was located over Rustic, or near
Claremont, moving northwest at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Toano around 425 AM EDT.
  Holdcroft around 430 AM EDT.
  Ruthville and Barhamsville around 435 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Chickahominy Shore, Governors Land, Warren Mill, Diascund, Mount
Airy, Roaches Corner, Kings Corner, Lanexa and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3730 7678 3727 7677 3725 7680 3723 7682
      3722 7692 3724 7696 3728 7699 3730 7699
      3730 7702 3739 7707 3749 7682
TIME...MOT...LOC 0820Z 155DEG 29KT 3729 7690 

TORNADO...OBSERVED
HAIL...<.75IN

$$

MRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:10 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 4, 3:10 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
310 AM EDT Tue Aug 4 2020

.SYNOPSIS...
Tropical cyclone Isaias impacts the region into early this
afternoon. This will bring heavy rain, breezy to windy
conditions, as well as a threat of tornadoes toward the coast.
Improving weather expected this afternoon as Isaias moves away
from the local area. More typical Summer conditions return for
Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 245 AM EDT Tuesday...

TC Isaias tracking through ern NC attm...continuing to spread
widespread RA and gradually increasing winds N into the FA. Its
been a busy few hrs across far SE VA-NE NC wrt poss tornadoes
and that will continue/spread N through ern VA/lower SE MD this
morning (as well as the RA continuing) as strong SRH
continues/spreads nwd. Heaviest RA still forecast inland from
the (immediate) coast. Rain rates greater than 1" per hr still
poss. Keeping Flash Flood Watch going (though as RA winds
down/ends this afternoon) but will likely be able to cancel it
early (before 02Z/05). Tornado Watches (ern portions) will
remain as well this morning (may need to extend the one covering
Hampton Roads and NE NC into more of the morning hrs depending
on how fast TC Isaias arrives). Strongest winds expected to be
near/along and E of the track of Isaias as it tracks quickly NNE
this morning. Will need to watch for a short period of dry air
entering the storm on the WSW portion for brief stronger wind
gusts I 95 on wwd.

Conditions improve rapidly from SW-NE midday through this
afternoon. There may still be an ISOLD SHRA or tstm otw becoming
partly sunny. Highs in the l-m80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 245 AM EDT Tuesday...

More typical Summer wx region tonight through Thu. Generally
partly cloudy tonight/partly sunny Wed and Thu. There is a CHC
for mainly diurnal SHRAs/tstms both days. Seasonable temperatures
with lows in the u60s-m70s tonight/Wed night. Highs in the
m80s-around 90F Wed and Thu.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 400 PM EDT Monday...

Going with a blend of the 12Z/03 GFS and 12Z/03 ECMWF for the
extended period. Until a shortwave trough to the west of the
area Thu night, combined with a lingering frontal boundary over
ESE portions of the region, move off the coast, there will
continue to be chc to likely PoPs from Thu night through Sat
across much of the CWA. Only slight to small chc PoPs for Sat
night into Mon morning, as high pressure tries to build in from
the NW or N. Increasing chances again Mon aftn into Mon evening,
esply inland/Piedmont locations. Highs will range from the mid
80s to near 90 through the period, with lows in the upper 60s to
mid 70s.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 110 AM EDT Tuesday...

Rain and wind continuing to increase through the rest of the
night as TC Isaias tracks N through ern NC. CIGS to lower to
MVFR with occasional IFR CIGS and VSBYS in R+. SE winds ahead
of the TC gust btwn 40-60 kts across coastal TAF sites then
switch to the SW and gust btwn 30-40 kts behind it (after
12-15Z/04) - as TC tracks NNE through ern VA/lower SE MD Tue
morning/midday. The rain ends by 18Z Wed with BKN (VFR) CU
during the afternoon along with diminishing SW winds. Conditions
transition back to more diurnal showers/tstms Wed through Sat.

&&

.MARINE...
As of 310 AM EDT Tuesday...

TC Isaias tracking through ern NC attm and is expected reach the
srn Ches Bay around/shortly after 12Z/04. SE winds will continue
to increase through the early morning hrs w/ gusts to 40-55kt
then winds shift to SSW and remain gusty through the rest of the
morning hours as Isaias tracks NNE. Tropical Storm Warnings and
Tornado Watches remain up for the morning hours. Dangerous
waves/seas (could see seas of 12-15 ft w/ waves of 6-9 ft on
the bay) are expected through the duration of tropical storm
conditions. Strong wind shear will result in the potential of
waterspouts. As Isaias moves away from the local waters...SW
winds will become less gusty during this afternoon.

Seas/waves quickly decrease this evening in the wake of Isaias.
Sub-SCA conditions return on Wed and are expected to last
through Fri w/ mainly SSW winds BLO 15 kt and seas 2-3
ft...waves avgg 1 foot.

Please see the latest advisories from the National Hurricane
Center concerning the track of Hurricane Isaias.

&&

.TIDES/COASTAL FLOODING...
As of 530 PM EDT Monday...

Tidal flooding is expected across parts of the area on Tuesday
as TS Isaias tracks NNE through the area. Strong S to SE winds
for a 6-8 hour period will result in rapidly rising water levels
across the mid/upper Ches Bay (especially the bayside of the
Lower MD Ern Shore) and also in areas on the north side of the
Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches have been upgraded to warnings on
the east side of the Ches Bay (from Dorchester County S to
Northampton VA). A Storm Surge Warning is now in effect for
areas on the north side of the Albemarle Sound, where moderate
to potentially major tidal flooding is expected on Tue. Watches
have been converted to advisories across the VA Northern Neck
where minor tidal flooding is expected on Tuesday.

Moderate coastal flooding is expected on the bayside of the
Lower Eastern Shore (highest confidence from Cambridge to
Crisfield, with lesser confidence on the bayside of
Accomack/Northampton Counties). It is possible (but not the most
likely scenario) that sites on the bayside of the Lower MD
Eastern Shore (mainly Cambridge/Bishop's Head) could crest
around major flood thresholds during Tuesday's high tide. This
could happen if there is a short period of very strong westerly
winds on the tail end of the storm that act to push water
toward the bay side of the Lower MD Ern Shore. The latest
guidance still shows potential for water to be trapped in the
northern Ches Bay, but has backed off on water levels somewhat.
The forecast will show minor flooding on the bayside of the
Lower Ern Shore early Wed AM. Will run the warning for the Ern
Shore through 06z Wed for now, but may cancel early if things
continue to trend downward.

&&

.CLIMATE...
As of 800 PM EDT Monday...

RIC official had a high temperature of 90F Mon which made it 25
consecutive days of 90+F temperatures (the 2nd longest streak in
the period of record). The longest streak on record is 27 days
in 1995.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>023.
     Tropical Storm Warning for MDZ021>025.
     Coastal Flood Warning until 2 AM EDT Wednesday for MDZ021>023.
NC...Flash Flood Watch through this evening for NCZ012>014-030.
     Tropical Storm Warning for NCZ012>017-030>032-102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
     064>069-075>090-092-093-096-509>524.
     Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
     511>525.
     Coastal Flood Warning until 2 AM EDT Wednesday for VAZ099-100.
     Coastal Flood Warning until 8 PM EDT this evening for VAZ098.
     Coastal Flood Advisory until 8 PM EDT this evening for VAZ075-
     077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&

SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...ALB/RHR
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Aug 4, 1:06 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
106 AM EDT Tue Aug 4 2020

VAZ064-076-078>090-092-511>522-050515-
Caroline-Richmond-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-031-032-VAZ095-097-525-050515-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-509-510-050515-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>014-030-VAZ093-096-523-524-050515-
Northampton-Hertford-Gates-Bertie-Isle of Wight-Suffolk-York-
Newport News-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-050515-
Virginia Beach-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-050515-
Accomack-Northampton-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-050515-
Dorchester-Wicomico-Somerset-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Warning.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-050515-
Inland Worcester-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-050515-
Maryland Beaches-
106 AM EDT Tue Aug 4 2020

...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075-077-050515-
Westmoreland-Northumberland-
106 AM EDT Tue Aug 4 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Coastal Flood Advisory.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-050515-
Eastern Currituck-
106 AM EDT Tue Aug 4 2020

...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 4, 1:43 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 AM EDT TUE AUG 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TORNADO          1 SE WINDSOR            35.99N 76.93W
08/04/2020                   BERTIE             NC   911 CALL CENTER

            911 CALL CENTER CONFIRMED A TORNADO IN THE
            WINDSOR AREA. SOME DAMAGE HAS BEEN REPORTED.
            TIME ESTIMATED BY RADAR.

&&

FISHER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:16 AM EDTTornado WarningAKQCity of Chesapeake29 min
Aug 4, 12:21 AM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk24 min
Aug 4, 12:49 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach26 min
Aug 4, 1:24 AM EDTTornado WarningAKQYork, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more36 min
Aug 4, 1:29 AM EDTFlash Flood WarningAKQJames City, York, City of Newport News, City of Williamsburg5 hr
Aug 4, 1:52 AM EDTSpecial Marine WarningAKQ38 min
Aug 4, 2:18 AM EDTTornado WarningAKQSouthampton, City of Suffolk27 min
Aug 4, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatAKQGreensville, Southampton24 min
Aug 4, 2:27 AM EDTTornado WarningAKQGloucester, Mathews, Middlesex, Northumberland33 min
Aug 4, 2:34 AM EDTTornado WarningAKQCity of Suffolk26 min
Aug 4, 2:37 AM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk23 min
Aug 4, 2:45 AM EDTTornado WarningAKQIsle of Wight, Southampton, Sussex, City of Franklin, City of Suffolk30 min
Aug 4, 2:55 AM EDTTornado WarningAKQIsle of Wight, Southampton, City of Suffolk35 min
Aug 4, 2:57 AM EDTTornado Warning Tornado observedConsiderable damage threatAKQIsle of Wight, City of Chesapeake, City of Suffolk33 min
Aug 4, 3:14 AM EDTTornado WarningAKQSouthampton, Sussex31 min
Aug 4, 3:25 AM EDTTornado Warning Tornado observedAKQIsle of Wight, City of Suffolk35 min
Aug 4, 3:42 AM EDTFlash Flood WarningAKQCity of Suffolk3 hr
Aug 4, 3:43 AM EDTTornado WarningAKQCity of Suffolk32 min
Aug 4, 3:49 AM EDTTornado WarningAKQCharles City, James City, Surry26 min
Aug 4, 3:59 AM EDTTornado WarningAKQIsle of Wight, City of Suffolk31 min
Aug 4, 4:08 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk23 min
Aug 4, 4:22 AM EDTFlash Flood WarningAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Prince George and 4 more5 hr
Aug 4, 4:23 AM EDTTornado WarningAKQCity of Virginia Beach37 min
Aug 4, 4:27 AM EDTSpecial Marine WarningAKQ33 min
Aug 4, 4:29 AM EDTTornado WarningAKQGloucester, James City, York, City of Hampton, City of Newport News, City of Poquoson and 1 more31 min
Aug 4, 4:34 AM EDTTornado WarningAKQCharles City, New Kent26 min
Aug 4, 4:38 AM EDTSpecial Marine WarningAKQ2 hr
Aug 4, 4:45 AM EDTSpecial Marine WarningAKQ109 min
Aug 4, 4:47 AM EDTSpecial Marine WarningAKQ28 min
Aug 4, 4:54 AM EDTFlash Flood WarningAKQCharles City, James City, New Kent, Prince George3 hr
Aug 4, 4:57 AM EDTTornado WarningAKQGloucester, James City, King and Queen, King William, New Kent, York33 min
Aug 4, 5:17 AM EDTTornado WarningAKQLancaster, Mathews, Middlesex28 min
Aug 4, 5:24 AM EDTTornado WarningAKQKing and Queen, King William36 min
Aug 4, 5:37 AM EDTSpecial Marine WarningAKQ23 min
Aug 4, 5:41 AM EDTFlash Flood WarningAKQHanover, King William, New Kent3 hr
Aug 4, 5:42 AM EDTTornado WarningAKQLancaster, Northumberland, Richmond33 min
Aug 4, 5:54 AM EDTTornado WarningAKQEssex, Richmond, Westmoreland36 min
Aug 4, 5:59 AM EDTSpecial Marine WarningAKQ41 min
Aug 4, 6:03 AM EDTTornado WarningAKQNorthumberland22 min
Aug 4, 6:48 AM EDTSpecial Marine WarningAKQ42 min
Aug 4, 7:04 AM EDTTornado WarningAKQAccomack26 min
Aug 4, 7:18 AM EDTSpecial Marine WarningAKQ57 min
Aug 4, 8:11 AM EDTSpecial Marine WarningAKQ31 min
Aug 4, 3:02 PM EDTSmall Craft AdvisoryAKQ7 hr

Nearby

Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.